Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 4, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Aug 6, 2006, 10:03 AM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Aug 6, 2006, 11:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2006, 10:03 AM EDT (14:03 UTC)
- In effect from
- Aug 6, 2006, 11:00 AM EDT
- Expired
- Aug 6, 2006, 4:15 PM EDT
- In force
- 5 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.1 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 061403 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1003 AM EDT SUN AUG 6 2006 ...STRONG WINDS ON THE KEWEENAW PENINSULA THIS AFTERNOON... .WEST WINDS WILL RAPIDLY INCREASE BY EARLY AFTERNOON IN THE WAKE OF A COLD FRONT PASSING THROUGH THE AREA. EXPECT WINDS TO OCCASIONALLY GUST AS HIGH AS 45 MPH THROUGH LATE AFTERNOON. WINDS WILL DIMINISH BY EARLY THIS EVENING. MIZ001-003-062215- /O.NEW.KMQT.WI.Y.0004.060806T1500Z-060807T0000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1003 AM EDT SUN AUG 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. EXPECT LIGHT SOUTHWEST WINDS TO SHIFT TO THE WEST AND BECOME STRONG BY EARLY THIS AFTERNOON. WINDS WILL GUST AS HIGH AS 45 MPH THROUGH LATE AFTERNOON. THE STRONGEST WINDS WILL OCCUR NORTH OF HOUGHTON OVER THE HIGHER TERRAIN OF THE KEWEENAW PENINSULA. WINDS WILL DIMINISH EARLY THIS EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ JLA
1 follow-up statement
000 WWUS73 KMQT 062015 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 415 PM EDT SUN AUG 6 2006 MIZ001-003-062115- /O.CAN.KMQT.WI.Y.0004.000000T0000Z-060807T0000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 415 PM EDT SUN AUG 6 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND ADVISORY. WEST WINDS WILL GUST BETWEEN 30 MPH AND 40 MPH EARLY THIS EVENING. HOWEVER...WIND GUSTS OF 45 MPH ARE NO LONGER ARE EXPECTED. THUS...THE WIND ADVISORY IS CANCELLED. $$ JLA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Aug 6, 3:54 AM EDT, 6 hours 9 minutes earlier.
Area forecast discussion, Aug 6, 3:54 AM EDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 354 AM EDT SUN AUG 6 2006 .DISCUSSION... MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES TODAY AND ANY SEVERE WEATHER POTENTIAL. CURRENT WEATHER...07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED NEARLY ZONAL FLOW ACROSS SOUTHERN CANADA AND THE NORTHERN U.S. ON TOP OF A RIDGE COVERING MUCH OF THE SOUTH HALF OF THE U.S.. HOWEVER...THERE ARE A FEW FEATURES THAT DO STICK OUT. FIRST...IN THE NEARLY ZONAL FLOW IS A SHRTWV TROUGH/UPPER LOW JUST TO THE EAST OF LAKE WINNIPEG. DYNAMICS FROM THIS TROUGH...COMBINED WITH SOME INSTABILITY INDICATED BY THE 00Z INL SOUNDING (SURFACE BASED CAPE OF 1200 J/KG) AND A SURFACE COLD FRONTAL BOUNDARY HAS RESULTED IN A FEW SHOWERS AND THUNDERSTORMS ACROSS FAR NORTHERN MINNESOTA AND NW ONTARIO. A BREAK IN THIS ACTIVITY EXISTS OVER CENTRAL MINNESOTA... THEN REAPPEARS AGAIN OVER SOUTHERN MINNESOTA AND IOWA WHERE LOW LEVEL JET FORCING HAS ACTED ON GREATER INSTABILITY (00Z OMAHA SOUNDING INDICATED SURFACE BASED CAPE OF 3700 J/KG). THESE STORMS ARE ALSO LOCATED ON THE COLD FRONT...BUT A WEAK WARM FRONT IS ALSO NOTED ACROSS NORTHERN IOWA. AHEAD OF THE STORMS...CONDITIONS REMAIN QUIET ACROSS UPPER MICHIGAN. SOUTHERLY WINDS INCREASING AHEAD OF THE FRONT HAS KEPT TEMPERATURES UP IN THE 70S. CONDITIONS ARE ALSO QUIET ON THE BACK SIDE OF THE FRONT OVER THE DAKOTAS AND NW MINNESOTA... LOCATED IN A DRY SLOT. DEWPOINTS FELL INTO THE 30S ACROSS THE WEST HALF OF NORTH DAKOTA LAST EVENING...INDICATING THE DRY SLOT IS NOT ONLY DRY IN THE MID TO UPPER LEVELS...BUT ALSO DOWN TO THE SURFACE. LAST TWO FEATURES OF INTEREST ARE AN UPPER LOW OFF THE COAST OF SAN FRANCISCO AND A SHRTWV IN NW BRITISH COLUMBIA. TODAY...SHRTWV TROUGH/UPPER LOW IS PROGGED TO MOVE TO NEAR JAMES BAY BY THIS EVENING...BRINGING THE COLD FRONT OVER MINNESOTA INTO UPPER MICHIGAN. IT APPEARS THAT THE FRONTAL TIMING MAY BE SLIGHTLY SLOWER THAN FORECAST YESTERDAY...BUT THE IMPACTS LOOK TO BE MINIMAL AT THIS TIME. HAVE MAINTAINED SOME ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE MORNING FOR TWO POSSIBILITIES...EITHER WITH CONVECTION ALONG THE COLD FRONT (WHICH LOOKS RELATIVELY WEAK AT THIS POINT SINCE BETTER DYNAMICS ARE IN CANADA) OR OTHER CONVECTION TRIES TO DEVELOP NORTHEAST FROM THE CLUSTER IN THE MINNEAPOLIS AREA. MOST OF THE CONVECTION SHOULD DIMINISH THIS MORNING AS DIURNAL HEATING HELPS TO WEAKEN THE NOCTURNAL LOW LEVEL JET. AS THE COLD FRONT PUSHES EASTWARD INTO THE CENTRAL U.P. THIS AFTERNOON...RESULTING IN A WEAKENING GRADIENT OVER SOUTH CENTRAL LAKE SUPERIOR...A LAKE BREEZE SHOULD DEVELOP OFF OF LAKE SUPERIOR. THIS LAKE BREEZE WILL CONVERGE WITH THE GENERAL SOUTHWESTERLY FLOW AHEAD OF THE COLD FRONT... ETTING UP THE POSSIBILITY FOR CONVECTION. 850MB TEMPS OF 14-16C EASILY SUPPORTS TEMPERATURES CLIMBING INTO THE LOW OR EVEN MID 80S AWAY FROM COOLING INFLUENCES OF THE GREAT LAKES. THESE READINGS... OMBINED WITH MID 60S DEWPOINTS AHEAD OF THE COLD FRONT WILL RESULT IN CAPE VALUES OF 1000-1500 J/KG WITH LITTLE CIN. 0-6KM SHEAR VALUES ARE PROGGED BETWEEN 35-40 KT...SO SOME STORM ORGANIZATION MAY OCCUR ALONG THE FRONT/LAKE BREEZE BOUNDARY. FREEZING LEVELS AND WET BULB ZERO HEIGHTS ARE ALL FAIRLY HIGH...14000 AND 12000 FT RESPECTIVELY...SO UNLESS A VERY STRONG STORM DEVELOPS...HAIL SHOULD NOT BE TOO MUCH OF A FACTOR. HOWEVER...WITH THE DRY SLOT PUNCHING IN BEHIND THE STORMS AND A 50-70 KT MID LEVEL WIND MAX MOVING INTO THE U.P....STRONG WINDS WOULD BE THE MORE LIKELY HAZARD. BEHIND THE FRONT...SOME STRONG WINDS SHOULD ALSO DEVELOP...PARTICULARLY ACROSS THE KEWEENAW PENINSULA WHERE MIXING...A TIGHTENING PRESSURE GRADIENT... ISALLOBARIC FORCING AND FUNNELING OCCUR. TONIGHT...SHRTWV TROUGH/UPPER LOW CONTINUE MOVING OFF TO THE NORTHEAST...ALLOWING THE SURFACE COLD FRONT TO MOVE THROUGH THE REST OF THE CWA IN THE EVENING. THIS SHOULD ALLOW ANY CONVECTION IN THE EASTERN SECTIONS OF THE CWA TO END EARLY. MODELS THEN SHOW AN 850MB THERMAL TROUGH DROPPING INTO THE U.P. WITH READINGS DROPPING TO 6-8C (COLDEST EAST). THIS TROUGH WILL LIKELY COME WITH SOME LOW CLOUDS...SOME OF WHICH CAN ALREADY BE SEEN OVER CENTRAL SASKATCHEWAN AND CENTRAL LAKE WINNIPEG. FORCING FOR SHOWERS SEEMS PRETTY WEAK NOW...SO HAVE LOWERED THE SLIGHT CHANCE OF SHOWERS TO A FEW SPRINKLES. OTHERWISE...COLD AIR ADVECTION WITH THE 850MB THERMAL TROUGH SHOULD ALLOW TEMPERATURES TO END UP AT LEAST 10 DEGREES COOLER THAN CURRENT READINGS. MONDAY THROUGH TUESDAY...850MB THERMAL TROUGH OVER EASTERN LAKE SUPERIOR MONDAY MORNING IS PROGGED TO SLIDE OFF TO THE EAST MONDAY AFTERNOON AS 500MB HEIGHTS BUILD ACROSS THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA. THIS INCREASING RIDGING WILL ALLOW THE HIGH PRESSURE AREA...PRESENTLY OVER SASKATCHEWAN...TO BUILD TOWARDS UPPER MICHIGAN. THE NAM/GFS/UKMET ALL SHOW THE HIGH OVER THE CWA MONDAY EVENING. NW WINDS AS THE HIGH BUILDS IN SHOULD KEEP TEMPERATURES SEASONABLY COOL...PARTICULARLY IN THE EASTERN U.P. WHERE SOME LINGERING STRATOCUMULUS WILL EXIST IN THE MORNING AND CLOSEST TO THE 850MB THERMAL TROUGH. DEWPOINTS SHOULD ALSO BE ON THE LOW SIDE...ESPECIALLY IN THE WESTERN U.P....THANKS TO DEEP MIXING AND LOW LEVEL DRY AIR ADVECTION. THESE LOWERING DEWPOINTS...COMBINED WITH MODEL PROGS OF PRECIPITABLE WATER OF 0.40-0.50 INCH SHOULD SETUP A COOL NIGHT MONDAY NIGHT. MAV COOP GUIDANCE SHOWS READINGS DIPPING TO AS LOW AS 43 AT STAMBAUGH. WILL FOLLOW THIS IDEA FOR LOWS. GIVEN THE LOW PRECIPITABLE WATER...WOULD NOT BE SURPRISED IF A FEW UPPER 30S MAY OCCUR AT THE COOL SPOTS SUCH AS CHAMPION. MUCH WARMER CONDITIONS EXPECTED ALONG THE SHORE AS USUAL. WARMER TEMPERATURES SHOULD OCCUR ON TUESDAY AS 850MB TEMPS ARE PROGGED BETWEEN 10C EAST TO 13C WEST AND DEEP MIXING STILL EXPECTED TO CONTINUE THANKS TO THE DRY AIRMASS ASSOCIATED WITH THE HIGH. TUESDAY NIGHT INTO WEDNESDAY...SHRTWV OVER NW BRITISH COLUMBIA IS PROGGED BY THE GFS/NAM/UKMET TO MOVE INTO NE MANITOBA AROUND THE TOP OF THE BUILDING RIDGE. THIS SHRTWV IS THEN EXPECTED TO DIVE SOUTHEASTWARD THROUGH NE ONTARIO TUESDAY NIGHT INTO WEDNESDAY...BRINGING A COLD FRONT SOUTHWARD WITH IT. WARM ADVECTION AHEAD OF THE FRONT ACROSS NORTHERN ONTARIO MAY RESULT IN A FEW SHOWERS OR STORMS THERE TUESDAY NIGHT. THE PRECIPITATION IS THEN INDICATED TO DROP INTO NORTHERN LAKE SUPERIOR ON WEDNESDAY BY THE 00Z GFS...BUT CONFIDENCE IN THIS OCCURRING IS NOT HIGH GIVEN THAT THE BEST DYNAMICS WILL BE HEADING TOWARDS WESTERN QUEBEC. IN ADDITION...MOISTURE LOOKS TO BE HARD TO COME BY AS THE UPPER LOW OFF THE COAST OF SAN FRANCISCO MOVES INTO THE NORTHERN PLAINS...CAUSING THE BEST MOISTURE TO FLOW TO THE DAKOTAS. HAVE DECIDED TO ADJUST THE POPS ON WEDNESDAY TO JUST OVER NORTHERN LAKE SUPERIOR AND REDUCE THEM TO 20. TEMPERATURES BOTH PERIODS WILL BE WARMER THANKS TO THE WARM ADVECTION AND INCREASED PRECIPITABLE WATER. 850MB TEMPS WEDNESDAY AFTERNOON ARE PROGGED AROUND 16C...WHICH SHOULD ALLOW TEMPS TO AT LEAST GET INTO THE LOW 80S. EXTENDED...MODELS NOW SUGGEST THAT THE UPPER LOW OFF THE COAST OF SAN FRANCISCO WILL HAVE LITTLE EFFECT ON THE CWA AS IT DIVES SOUTHEAST THROUGH MINNESOTA AND SOUTHERN WISCONSIN. THIS IS DUE TO WEDNESDAYS SHRTWV MOVING INTO WESTERN QUEBEC...HELPING TO MAINTAIN NW FLOW OVER UPPER MICHIGAN. IN FACT...WAS TEMPTED TO PULL POPS COMPLETELY FOR WEDNESDAY NIGHT AND THURSDAY...BUT WOULD LIKE TO SEE SOME CONTINUITY. FOR NOW JUST LOWERED POPS TO 20 PERCENT. AFTER THURSDAY...THE CWA WILL BE DOMINATED BY A HUDSON BAY HIGH WHICH IS PROGGED TO DROP SOUTHEAST INTO THE EASTERN GREAT LAKES DURING THE WEEKEND. THIS HIGH WILL RESULT IN DRY WEATHER AND COOLER TEMPERATURES...ESPECIALLY ON FRIDAY. ONE INTERESTING NOTE...00Z GFS TOTAL PRECIPITATION ACCUMULATION FROM 00Z TODAY TO 12Z NEXT SUNDAY INDICATES LESS THAN 0.20 OF AN INCH FOR ALL OF THE U.P. WITH ONLY A FEW HUNDREDTHS OVER THE WESTERN U.P.. && .MQT WATCHES/WARNINGS/ADVISORIES... && AJ
Hazardous weather outlook, Aug 6, 6:56 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 656 AM EDT SUN AUG 6 2006 MIZ001>007-009>014-084-085-071200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 556 AM CDT SUN AUG 6 2006 /656 AM EDT SUN AUG 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING...THEN END WEST OF A LINE FROM MARQUETTE TO CRYSTAL FALLS BY NOON AND ACROSS THE REST OF CENTRAL UPPER MICHIGAN BY 7 PM EDT. THE MAIN HAZARDS FROM THE STORMS THIS MORNING WILL BE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. HOWEVER...STORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY PRODUCE DAMAGING WIND GUSTS ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. WIND GUSTS UP TO 40 MPH MAY OCCUR THIS AFTERNOON INTO EARLY THIS EVENING ACROSS THE KEWEENAW PENINSULA. THERE IS A MODERATE RISK OF RIP CURRENTS BETWEEN MARQUETTE AND GRAND MARAIS AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS BETWEEN MARQUETTE AND GRAND MARAIS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LSZ221-241>248-263-264-071200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 556 AM CDT SUN AUG 6 2006 /656 AM EDT SUN AUG 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING...THEN END ACROSS THE WESTERN TWO-THIRDS OF LAKE SUPERIOR BY NOON AND ACROSS THE REST OF LAKE SUPERIOR BY 7 PM EDT. THE MAIN HAZARDS FROM THE STORMS THIS MORNING WILL BE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. HOWEVER...STORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY PRODUCE WINDS OVER 60 MPH ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ221-248-262-071200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 656 AM EDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING...THEN END BY 7 PM EDT. THE MAIN HAZARDS FROM THE STORMS THIS MORNING WILL BE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. HOWEVER...STORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY PRODUCE WINDS OVER 60 MPH ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. AJ
Nearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.